Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 11, 2015, 4:36 PM EDT for Collier County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 4:36 PM EDT (20:36 UTC)
- Expired
- May 11, 2015, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:40 PM EDT | HAIL 0.25 | 2 Ne East Naples, FL | PEA-SIZED HAIL REPORTED NEAR THE INTERSECTION OF SANTA BARBARA BLVD AND RADIO RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817
WUUS52 KMFL 112036
SVRMFL
FLC021-112130-
/O.NEW.KMFL.SV.W.0015.150511T2036Z-150511T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLLIER COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 530 PM EDT
* AT 436 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST NAPLES...OR NEAR
NAPLES...AND MOVING WEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...GOLDEN GATE AND LELY
RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2625 8166 2607 8166 2606 8179 2609 8180
2615 8181 2618 8182 2627 8183
TIME...MOT...LOC 2036Z 089DEG 11KT 2617 8175
$$2 follow-up statements
535
WWUS52 KMFL 112055
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT MON MAY 11 2015
FLC021-112130-
/O.CON.KMFL.SV.W.0015.000000T0000Z-150511T2130Z/
COLLIER FL-
455 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...
AT 455 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER GOLDEN GATE...OR NEAR NAPLES...
MOVING WEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...GOLDEN GATE AND LELY
RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2625 8166 2607 8166 2606 8179 2609 8180
2615 8181 2618 8182 2627 8183
TIME...MOT...LOC 2055Z 095DEG 22KT 2615 8171
$$046
WWUS52 KMFL 112131
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
531 PM EDT MON MAY 11 2015
FLC021-112139-
/O.EXP.KMFL.SV.W.0015.000000T0000Z-150511T2130Z/
COLLIER FL-
531 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY
WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER,
THUNDERSTORM WILL CONTINUE WITH GUSTY WINDS AND SMALL HAIL OVER THE
NEXT HOUR.
LAT...LON 2625 8166 2607 8166 2606 8179 2609 8180
2615 8181 2618 8182 2627 8183
TIME...MOT...LOC 2126Z 089DEG 11KT 2615 8171
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:28 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 11, 2:28 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 228 PM EDT MON MAY 11 2015 .DISCUSSION... A WEAK UPPER LEVEL LOW IS FORMING OVER THE BAHAMA ISLANDS AS AN AREA OF HIGH PRESSURE DEVELOPS OVER THE WESTERN ATLANTIC. A WEAK AREA OF UPPER DIVERGENCE IS ALSO FORMING ON THE SOUTH SIDE OF THE UPPER LOW LEADING TO SOME CONVECTION NORTH OF CUBA. TODAY'S SOUNDING SHOWS A LITTLE BIT OF DRYING IN THE MID AND UPPER LEVELS. THIS DRYING IS ASSOCIATED WITH THIS UPPER LEVEL LOW. FOR THE MOMENT THERE IS NO SIGNATURE OF THE UPPER LOW AT 500 MB. VISIBLE SATELLITE IMAGE SHOWS PUFFY CUMULUS CLOUDS OVER SOUTH FLORIDA WITH DEEPER CONVECTION OVER THE ATLANTIC WATERS. THE REASONING IS THAT THE STRONGER CONVECTION OVER THE ATLANTIC WATERS WILL DECREASE SOMEWHAT AS THE AFTERNOON PROGRESSES WITH THE MAIN FOCUS FOR CONVECTION MOVING TO THE INTERIOR WEST THIS AFTERNOON AND EVENING. AFTER THE EAST COAST SEA BREEZE CIRCULATION WEAKENS A FEW MORE SHOWERS ARE EXPECTED OVER THE ATLANTIC WATERS AND THE IMMEDIATE EAST COAST AFTER SUNSET. THE MAIN WEATHER FEATURE OF THIS WEEK IS THE LARGE AREA OF HIGH PRESSURE THAT IS FORMING OVER THE GULF OF MEXICO AND FLORIDA. SOUTHEASTERLY WINDS ARE GETTING WELL ESTABLISHED TODAY AND ARE EXPECTED TO CONTINUE FOR THE ENTIRE WEEK. DIFFERENCES IN THE DAY-TO-DAY WEATHER ARE GOING TO BE DICTATED BY CHANGES IN MOISTURE. THE WEEKEND LOOKS TO BE DRIER THAN THE MONDAY THROUGH FRIDAY TIME PERIOD. HOWEVER, THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO STAY OVER THE INTERIOR AND WESTERN AREAS. THIS IS A SUMMER LIKE WEATHER PATTERN. A MODERATE RISK OF RIP CURRENTS CONTINUES FOR THE ATLANTIC WATERS. && .MARINE... EAST TO SOUTHEAST WINDS WILL PREVAIL AT 10-15 KT THROUGH THE WEEK WITH SEAS OF 4 FT OR LESS. A FEW THUNDERSTORMS WILL BE POSSIBLE...OVER THE GULF AND LAKE EACH AFTERNOON AND MAINLY AT NIGHT/MORNING FOR THE ATLANTIC WATERS AS WELL AS BISCAYNE BAY. THE MAIN IMPACTS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. ACTIVITY OVER THE ATLANTIC/BAY LOOKS TO BE MOST PROMINENT TONIGHT INTO TUESDAY MORNING ASSOCIATED WITH AN UPPER LEVEL LOW AND A SLIGHT MOISTURE SURGE. && .PREV DISCUSSION... /ISSUED 211 PM EDT MON MAY 11 2015/ AVIATION... ACTIVE CONVECTION IS EXPECTED TODAY ACROSS THE PENINSULA...BUT MAINLY INTERIOR AND WEST WITH TERMINAL KAPF ASSIGNED VCTS WITH PERIODS OF SUB-VFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORMS. AN AREA OF DEEPER MOISTURE AND CLOUDINESS CONTINUES TO STREAM WESTWARD INTO THE BAHAMAS. THAT COUPLED WITH AN UPPER LEVEL TROUGH ACROSS THE REGION WILL RESULT IN SHOWERS/ISOLATED THUNDERSTORMS ACROSS THE ATLANTIC WATERS AND COULD IMPACT THE ATLANTIC COAST TERMINALS FROM TIME TO TIME THIS EVENING AND OVER NIGHT. AT THIS TIME NOT ENOUGH CONFIDENCE TO ASSIGN VCTS OR TEMPO'S OR PROB30'S FOR ATLANTIC COAST TERMINALS BUT WITH ADDITIONAL GUIDANCE AT 00Z MAY BE ASSIGNED AT THAT TIME...FOR NOW WILL AMEND IF NECESSARY. 60 PREV DISCUSSION... /ISSUED 924 AM EDT MON MAY 11 2015/ UPDATE... RADAR IMAGERY SHOWS ISOLATED SHOWERS OVER THE ATLANTIC WATERS. THESE SHOWERS ARE ASSOCIATED TO THE MOISTER AIR MASS MOVING IN FROM THE EAST. THE AIR MASS WITH THE SAHARAN DUST HAS MOVED TO THE WEST AND IT IS STILL PRESENT OVER PORTIONS OF THE WEST COAST OF FLORIDA AND THE GULF OF MEXICO. THE 12Z SOUNDING FROM THIS MORNING SHOWS MORE MOISTURE AT THE LOW LEVELS COMPARED TO YESTERDAY. AS THE MOIST AIR CONTINUES TO ARRIVE FROM THE EAST, IT IS ERODING THE SAHARAN AIR MASS FROM BELOW. THIS IS FAIRLY TYPICAL IN SOUTH FLORIDA. THIS IS VISUALLY SEEN BY AN INCREASE IN VISIBILITY IN THE LOW LEVELS, BUT WHEN YOU LOOK UP THE SKY STILL LOOKS A LITTLE MILKY. SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE ATLANTIC WATERS ALL DAY AND THEN OVER THE INTERIOR THIS AFTERNOON AND EVENING. A WEST COAST SEA BREEZE IS EXPECTED TO FORM BUT IT WILL PROBABLY BE WEAKER THAN YESTERDAY. THE CONVECTIVE PARAMETERS ARE SIMILAR TO YESTERDAY'S. STEEPER LAPSE RATES BETWEEN 500 AND 700 MB ARE STILL FORECAST FOR THE WEST PORTIONS WHERE THE SAHARAN DUST IS STILL PRESENT. THE AREA OF FOCUS FOR STRONGER THUNDERSTORMS WILL LIE BETWEEN THE MOIST AIR AND THE DRIER AIR TO THE WEST. THIS INTERFACE IS EXPECTED TO OCCUR IN THE WEST. A FEW THUNDERSTORMS COULD BECOME STRONG IN THIS AREA. WITH THE INCREASE IN EASTERLY FLOW THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE ENTIRE EAST COAST. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 87 74 87 / 20 30 20 10 FORT LAUDERDALE 77 86 75 86 / 40 40 30 10 MIAMI 75 86 75 88 / 40 40 30 20 NAPLES 71 90 71 91 / 30 50 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...71/JE LONG TERM....71/JE AVIATION/RADAR...60/BD
Hazardous weather outlook, May 11, 9:22 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 922 AM EDT MON MAY 11 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 922 AM EDT MON MAY 11 2015 ...LOCALLY STRONG THUNDERSTORMS INTERIOR AND WEST THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE COUNTIES. THUNDERSTORMS: SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INTERIOR AND MOVE TOWARDS THE GULF COAST. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL. A SURFACE TROUGH WILL APPROACH THE SOUTHEAST COAST LATE TONIGHT WITH AN INCREASING CHANCE FOR THUNDERSTORMS WITH OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINS FOR THE EAST COAST METRO AREAS. WIND: THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. HAIL: SOME OF THE STRONGEST STORMS THIS AFTERNOON COULD PRODUCE DIME SIZED HAIL. FLOODING: STREET FLOODING IS POSSIBLE THIS AFTERNOON IN AREAS WHERE THUNDERSTORMS WILL FOCUS, PRIMARILY ACROSS THE METRO NAPLES AND GOLDEN GATE ESTATES AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY FOR THE REMAINDER OF THE WEEK AND THE UPCOMING WEEKEND. THE PRIMARY THREAT WILL BE LIGHTNING AND BRIEF HEAVY RAINFALL. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES EACH DAY FOR THE REMAINDER OF THIS WEEK AND THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Special weather statement, May 11, 4:32 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT MON MAY 11 2015
FLZ069-070-112115-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
432 PM EDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR WEST
CENTRAL COLLIER COUNTY UNTIL 515 PM EDT...
* AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GOLDEN GATE...OR NEAR NAPLES...MOVING WEST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL GATE ON
ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...NORTH
NAPLES...GOLDEN GATE...LELY RESORT...NAPLES PARK...FIDDLERS
CREEK...LELY...QUAIL CREEK ESTATE...ROOKERY BAY AQUATIC PRESERVE
AND PELICAN BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2632 8166 2607 8153 2602 8173 2604 8176
2602 8174 2601 8176 2602 8177 2602 8176
2603 8177 2609 8180 2629 8183 2629 8182
2630 8183 2632 8184
TIME...MOT...LOC 2032Z 089DEG 11KT 2618 8174The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 11, 4:32 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| May 11, 4:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 11, 5:15 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| May 11, 5:23 PM EDT | Special Weather Statement | MFL | Glades | 22 min |
| May 11, 5:32 PM EDT | Special Weather Statement | MFL | Collier | 58 min |
| May 11, 5:38 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.